Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Lake Charles, LA

February 13, 2007Acadia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 13, 2007, 1:27 AM CST for Acadia Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 13, 2007, 1:27 AM CST (07:27 UTC)
Expired
Feb 13, 2007, 2:30 AM CST
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 1:30 AM CSTHAIL 0.883 Nw Richard, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 10:39 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 130727
SVRLCH
LAC001-130830-
/O.NEW.KLCH.SV.W.0009.070213T0727Z-070213T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
127 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ACADIA PARISH IN SOUTHWEST LOUISIANA

* UNTIL 230 AM CST

* AT 119 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  RICHARD...AND MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3032 9251 3032 9225 3048 9223 3049 9248

$$

K. KUYPER
1 follow-up statement
000 
WWUS54 KLCH 130814
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 AM CST TUE FEB 13 2007

LAC001-130830-
/O.CON.KLCH.SV.W.0009.000000T0000Z-070213T0830Z/
ACADIA LA-
212 AM CST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING CANCELED FOR ACADIA PARISH...

STORMS HAVE MOVED OUT OF THE PARISH THIS MORNING. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3032 9251 3032 9225 3048 9223 3049 9248

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 11:25 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 12, 11:25 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST MON FEB 12 2007

.UPDATE...
UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCH NUMBER 18.

&&

.PREV DISCUSSION... /ISSUED 402 PM CST MON FEB 12 2007/

DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.

SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.

CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.

FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.

AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.

MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  55  68  38  50 / 100  10  10  10
KBPT  54  66  37  49 /  80  10  10  10
KAEX  54  63  35  47 / 100  10  10  10
KLFT  57  69  39  49 / 100  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

TX...NONE.
GM...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Feb 12, 4:08 AM CST, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST MON FEB 12 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131015-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE
OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS
TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF
BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING
WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW
MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA AROUND THE NOON HOUR.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY
CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO
FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S
ALONG THE COAST.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED.

K. KUYPER

In the hours before

Local storm report, Feb 12, 8:48 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             VIDOR                   30.13N 94.00W
02/12/2007  E1.00 INCH       ORANGE             TX   PUBLIC

&&

BARRY
Local storm report, Feb 12, 10:44 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      4 E SOUR LAKE           30.14N 94.34W
02/12/2007                   HARDIN             TX   LAW ENFORCEMENT

            HIGHWAY 105 BETWEEN SOUR LAKE AND BEVIL OAKS HAD WATER
            COVERING THE ROADWAY.

&&

ERICKSON
Local storm report, Feb 12, 10:47 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      BEVIL OAKS              30.16N 94.27W
02/12/2007                   JEFFERSON          TX   LAW ENFORCEMENT

            HIGHWAY 105 BETWEEN BEVIL OAKS AND SOUR LAKE UNDER WATER.

&&

ERICKSON
Local storm report, Feb 13, 12:34 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1234 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 AM     TORNADO          YOUNGSVILLE             30.10N 91.99W
02/13/2007                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE 911 REPORTS POSSIBLE TORNADO TOUCHDOWN NEAR
            VEROT SCHOOL ROAD IN THE YOUNGSVILLE AREA. DAMAGE UNKNOWN
            AT THIS TIME AND NO INJURIES REPORTED WITH THIS STORM.

&&

25
Local storm report, Feb 13, 12:57 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TORNADO          4 S LAFAYETTE           30.16N 92.03W
02/13/2007                   LAFAYETTE          LA   LAW ENFORCEMENT

            LAFAYETTE PARISH 911 REPORTS DAMAGE TO HOUSES IN THE
            YOUNGSVILLE/BROUSSARD AREA.

&&

SHAMBURGER
Local storm report, Feb 13, 1:24 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 AM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TORNADO          BREAUX BRIDGE           30.28N 91.90W
02/13/2007                   ST. MARTIN         LA   LAW ENFORCEMENT

            SAINT MARTIN PARISH SHERIFF OFFICE REPORTS DAMAGE TO
            ROOFS OF HOMES IN BREAUX BRIDGE.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:35 PM CSTTornado WarningLCHBeauregard, Calcasieu25 min
Feb 12, 9:18 PM CSTSevere Thunderstorm WarningLCHCalcasieu57 min
Feb 12, 9:47 PM CSTFlash Flood WarningLCHBeauregard, Calcasieu3 hr
Feb 12, 10:13 PM CSTSevere Thunderstorm WarningLCHCalcasieu62 min
Feb 12, 11:39 PM CSTTornado WarningLCHAllen36 min
Feb 13, 12:02 AM CSTTornado WarningLCHIberia, Lafayette, Saint Martin, Vermilion43 min
Feb 13, 12:19 AM CSTTornado WarningLCHEvangeline26 min
Feb 13, 12:39 AM CSTTornado WarningLCHVermilion36 min
Feb 13, 12:47 AM CSTSevere Thunderstorm WarningLCHEvangeline, Saint Landry58 min
Feb 13, 12:50 AM CSTTornado WarningLCHIberia40 min
Feb 13, 1:00 AM CSTSevere Thunderstorm WarningLCHSaint Martin30 min
Feb 13, 1:15 AM CSTTornado WarningLCHVermilion30 min
Feb 13, 1:29 AM CSTTornado WarningLCHIberia, Lafayette, Saint Martin31 min
Feb 13, 1:44 AM CSTSevere Thunderstorm WarningLCHEvangeline, Saint Landry61 min
Feb 13, 1:49 AM CSTSpecial Marine WarningLCH56 min
Feb 13, 1:52 AM CSTTornado WarningLCHSaint Martin38 min
Feb 13, 2:37 AM CSTSpecial Marine WarningLCH53 min
Feb 13, 3:29 AM CSTTornado WarningLCHSt. Mary31 min
Feb 13, 3:37 AM CSTSpecial Marine WarningLCH53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.